Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 192, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Aug 25, 2021, 10:58 PM EDT. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2021, 10:58 PM EDT (02:58 UTC)
- Expired
- Aug 25, 2021, 11:33 PM EDT
- In force
- 35 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Aug 25, 10:43 PM EDT, 15 minutes earlier.
Area forecast discussion, Aug 25, 10:43 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Key West FL 1043 PM EDT Wed Aug 25 2021 .DISCUSSION... It has been a very active on radar this evening with seemingly benign, fast-moving showers producing wind gusts ranging from 35 to 45 knots. These winds have been easily mixing down to the surface and that, combined with the fast motion of the showers, have allowed for a gusty day across the Florida Keys and surrounding coastal waters. This shower activity is being caused by a combination of a tropical wave bringing in moisture and a mid/upper level trough moving in combination with the wave. Both of these features are currently centered near our area. Cyclonic flow is very evident on KBYX at this time. Moisture has increased substantially over the past 12 hours. Tonight's sounding recorded a PW of 2.14 inches, in comparison to this morning's recorded PW of 1.48 inches. Winds haven't been the only thing to mix down to the surface today. Dewpoints briefly dropped around 10 degrees to near 65 degrees today, which is unheard of for this time of year. Relative humidity values responded and were in the mid 40s, giving us a very short repreive from the uncomfortable summertime mugginess we have been experiencing. As the tropical wave and the mid/upper level trough continue to trek across our area overnight, widespread shower activity will continue, so have retained 60% PoPs. Winds will gradually decrease as the gradient relaxes, however, breezy conditions are still expected through morning. The forecast is on track and no changes are needed at this time. && .MARINE... A Small Craft Advisory is in effect for all Florida Keys coastal waters. Fresh to strong northeast to east breezes will become more easterly and gradually decrease overnight. Moderate east breezes will resume tomorrow and continue through Friday. Freshening east to southeast breezes are expected heading into the weekend, as another tropical wave passes by to our south through the western Caribbean Sea. Breezes should slacken again by Sunday. && .AVIATION... VFR conditions will prevail at both the Key West and Marathon terminals overnight through tomorrow morning. There is a slight chance of a shower crossing either terminal during the overnight hours and becoming less likely after dawn tomorrow. This is represented by vicinity showers in both terminal forecasts. Surface winds will become less gusty overnight, and clock to a more easterly direction. Winds speeds will maintain near 12 knots, dropping a few knots in Marathon towards sunrise. && .CLIMATE... On this day in 2012, the daily record cold high temperature of 81F was recorded in Key West. This is also tied for the coldest high temperature ever recorded in August. Temperature records date back to 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ031>035-042>044-052>055-072>075. && Public/Marine/Fire...NB Aviation/Nowcasts....Devanas Data Acquisition.....KR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Aug 25, 5:46 AM EDT, 17 hours 12 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Key West FL 546 AM EDT Wed Aug 25 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-261000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 546 AM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory is in effect for the Straits of Florida, Hawk Channel, Florida Bay and the nearshore Gulf waters, due to northeast to east winds increasing to near 20 knots, and seas building to 4 to 7 feet in the Straits of Florida. Small Craft Advisory conditions are likely to continue across much or all of the Keys coastal waters tonight. Scattered thunderstorms are expected today and tonight. The primary hazards will be lightning strikes and gusty winds. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Isolated thunderstorms will be possible thorugh the period. The primary hazards will be lightning strikes and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Aug 25, 6:06 PM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
606 PM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM NON-TSTM WND GST 3 NE MARATHON 24.74N 81.04W
08/25/2021 M40.00 MPH MIDDLE KEYS IN MON FL MESONET
AN EAST-NORTHEAST WIND GUST OF 35 KTS, OR 40 MPH, WAS
RECORDED BY THE CWOP SITE AT STIRRUP KEY AT 0510 PM EDT.
0515 PM NON-TSTM WND GST 6 ENE EAST END OF SEVEN 24.73N 81.05W
08/25/2021 M45.00 MPH MIDDLE KEYS IN MON FL MESONET
AN EAST-NORTHEAST WIND GUST OF 39 KTS, OR 45 MPH, WAS
RECORDED BY A PERSONAL WEATHER STATION AT MARATHON SANDY
AT 0515 PM EDT.
0518 PM NON-TSTM WND GST 5 ENE EAST END OF SEVEN 24.73N 81.05W
08/25/2021 M43.00 MPH MIDDLE KEYS IN MON FL ASOS
AN EAST-NORTHEAST WIND GUST OF 37 KTS, OR 43 MPH, WAS
RECORDED BY THE FLORIDA KEYS MARATHON INTERNATIONAL
AIRPORT ASOS AT 0518 PM EDT.
0530 PM NON-TSTM WND GST 5 SSE EAST END OF SEVEN 24.63N 81.11W
08/25/2021 M40.00 MPH GMZ043 FL C-MAN STATION
AN EAST-NORTHEAST WIND GUST OF 34 KTS, OR 40 MPH, WAS
RECORDED BY THE SOMBRERO KEY C-MAN STATION AT 0530 PM
EDT.
0551 PM NON-TSTM WND GST 2 SW GRASSY KEY 24.74N 80.98W
08/25/2021 M40.00 MPH MIDDLE KEYS IN MON FL MESONET
AN EAST-NORTHEAST WIND GUST OF 34 KTS, OR 40 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT MARATHON KEY
AT 0551 PM EDT.
0555 PM MARINE TSTM WIND 11 ESE CARD SOUND BRIDG 25.23N 80.21W
08/25/2021 M46.00 MPH GMZ052 FL MESONET
AN EAST-NORTHEAST WIND GUST OF 40 KTS, OR 46 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT CARYSFORT
REEF LIGHT AT 0550 PM EDT.
&&
KRSpecial weather statement, Aug 25, 7:03 PM EDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Key West FL
703 PM EDT Wed Aug 25 2021
FLZ078-252330-
Monroe Lower Keys FL-
703 PM EDT Wed Aug 25 2021
...A strong shower will impact portions of Lower Keys in Monroe
County through 730 PM EDT...
At 702 PM EDT, Doppler radar was tracking a strong thunderstorm over
Boca Chica, moving southwest at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Key West, Big Coppitt Key, Boca Chica Channel Bridge, Boca Chica,
Fleming Key, Key Haven, Sunset Key and Geiger Key.
This includes US 1 between mile markers 0 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2452 8190 2455 8193 2464 8167 2459 8165
2453 8171 2452 8176
TIME...MOT...LOC 2302Z 050DEG 25KT 2460 8170
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NBLocal storm report, Aug 25, 8:50 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
850 PM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM NON-TSTM WND GST 5 W CHANNEL 5 BRIDGE 24.84N 80.85W
08/25/2021 M41.00 MPH GMZ032 FL C-MAN STATION
AN EAST-NORTHEAST WIND GUST OF 36 KTS, OR 41 MPH, WAS
RECORDED BY THE LONG KEY C-MAN STATION AT 540 PM EDT.
0600 PM NON-TSTM WND GST 11 ESE CARD SOUND BRIDG 25.23N 80.21W
08/25/2021 M51.00 MPH GMZ042 FL MESONET
AN EAST-NORTHEAST WIND GUST OF 44 KTS, OR 51 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT CARYSFORT
REEF LIGHT AT 600 PM EDT.
0602 PM NON-TSTM WND GST 5 ENE EAST END OF SEVEN 24.73N 81.05W
08/25/2021 M39.00 MPH MIDDLE KEYS IN MON FL ASOS
AN EAST-NORTHEAST WIND GUST OF 34 KTS, OR 39 MPH, WAS
RECORDED BY THE FLORIDA KEYS MARATHON INTERNATIONAL
AIRPORT ASOS AT 602 PM EDT.
0637 PM NON-TSTM WND GST 4 SE TEATABLE KEY 24.85N 80.62W
08/25/2021 M40.00 MPH GMZ042 FL MESONET
A NORTHEAST WIND GUST OF 35 KTS, OR 40 MPH, WAS RECORDED
BY THE WEATHERFLOW MESONET SITE AT ALLIGATOR REEF LIGHT
AT 637 PM EDT.
0712 PM NON-TSTM WND GST 4 WSW BOCA CHICA 24.57N 81.76W
08/25/2021 M40.00 MPH LOWER KEYS IN MONR FL ASOS
AN EAST-NORTHEAST WIND GUST OF 35 KTS, OR 40 MPH, WAS
RECORDED BY THE KEY WEST INTERNATIONAL AIRPORT ASOS AT
712 PM EDT.
0713 PM NON-TSTM WND GST 5 WSW BOCA CHICA CHANNE 24.55N 81.79W
08/25/2021 M41.00 MPH LOWER KEYS IN MONR FL OFFICIAL NWS OBS
AN EAST-NORTHEAST WIND GUST OF 36 KTS, OR 41 MPH, WAS
RECORDED AT WFO KEY AT 0713 PM EDT.
0714 PM NON-TSTM WND GST 5 W BOCA CHICA CHANNEL 24.57N 81.80W
08/25/2021 M40.00 MPH LOWER KEYS IN MONR FL MESONET
AN EAST-NORTHEAST WIND GUST OF 35 KTS, OR 40 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT KEY WEST
COAST GUARD AT 714 PM EDT.
0730 PM NON-TSTM WND GST 10 SW KEY WEST 24.46N 81.89W
08/25/2021 M48.00 MPH GMZ044 FL C-MAN STATION
AN EAST-NORTHEAST WIND GUST OF 42 KTS, OR 48 MPH, WAS
RECORDED BY THE SAND KEY C-MAN STATION AT 730 PM EDT.
&&
KRThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 11:33 PM EDT | Special Marine Warning | KEY | 57 min | |
| Aug 26, 1:20 AM EDT | Special Marine Warning | KEY | 55 min | |
| Aug 26, 1:52 AM EDT | Special Marine Warning | KEY | 30 min | |
| Aug 26, 2:09 AM EDT | Special Marine Warning | KEY | 66 min | |
| Aug 26, 2:21 AM EDT | Special Marine Warning | KEY | 54 min | |
| Aug 26, 3:00 AM EDT | Special Marine Warning | KEY | 60 min | |
| Aug 26, 3:18 AM EDT | Special Marine Warning | KEY | 57 min | |
| Aug 26, 3:45 AM EDT | Special Marine Warning | KEY | 45 min | |
| Aug 26, 4:15 AM EDT | Special Weather Statement | KEY | 30 min | |
| Aug 26, 4:25 AM EDT | Special Marine Warning | KEY | 50 min | |
| Aug 26, 6:08 AM EDT | Special Marine Warning | KEY | 67 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.